Anxiety and Depression Support
21,785 members19,646 posts

It’s been a little while

So I been MIA and thought my meds where doing it’s job but every time they do start to take affect it’s only for a little while then it begins to not do it’s job and my dosage has to be increased. I’m on lamictal 250mg and my doc just told me that, that’s the effective minimal dosage that I finally made it to. While I was building slowly up I felt like it was doing something guess I was wrong but I’m also sensitive to meds since I’ve always just taken birth controls and headache meds here and there or prescription antibiotics when needed.

Anyone else on lamictal would appreciate some feed back pros, cons, anything.

My mania is over and now my depression is kicking in and it doesn’t help that my bf contributes to it but I become used to it and have became numb to him at this point but then my anxiety also is triggered especially when we argue and the arguments are nasty, I have no control when my anxiety kicks in which I could numb that!

12 Replies
oldestnewest

Hi,

When you say mania, what do you mean? Have you realized what the cause of your Mania is?

For someone with these problems, you should be in a good relationship with someone who is understanding, kind and patient. The sense you give here about your BF is that he is not?

Reply

By mania when it kicks in I’m definitely in better spirits but it’s only temporary, Im motivated do stuff like clean out a closet, organize, spend money on things I don’t really need but the spending makes me feel good, I’ll start a project example like a craft or a DIY but once my mania goes it doesn’t get finished at times I’ll be doing 3-4 things at the same time just to get it done before I go into my lows. I also used to do drugs and at times when I’m in a mania state I want to keep it there so I start thinking about what I can do to make it stay there. Obviously I don’t go out and do drugs it’s been a while but it’s a thought 💭 and also I value my career and wouldn’t want to jeopardize it. Plus it’s not hard where I live it’s accessible very easily what ever you want. Never did any hardcore stuff but the regular weed, cocaine, ecstasy, molly. All uppers as you can see except for the weed it’s not considered an upper but it used to mellow me out and I would feel very happy when high. I made the lifestyle change a while back now those were when I was young and dumb but I had to grow up but remembering the highs I used to feel when on them does make me miss it/want it.

Reply

How long have you been Lamictal? These meds normally take 6 weeks to have an effect? If it's not working after this period then you must ask your doctor for something else.

How long have you been off cocaine etc?

The mania you are describing is the euphoric state (up) of Bipolar Disorder. You will need to find healthy ways to balance your condition such as diet and exercise. There are also several self help therapies for the depressive state.

Do you need tips on these?

Reply

I been off of drugs a few years now and I been on lamictal way over 6 weeks probably going on 6 months or so no more than that

Reply

I decided to stop the lamictal it’s side effects are interfering with my job and my with my home life and I can not tolerate the effects of it with my job I work in an operating room and am responsible for my patients and along with everything that is prepared for their surgery. I can not have the short term memory loss, the blurred vision, or the feeling of my mind being some where else and wondering around when I need to be the most focused. I’m responsible for every little thing in that OR room from every little needle, gauze,sponges, instruments etc and I need to have the same count as I started with and any add ons while during that surgery and have to finish with the agreed count with my nurse. Lately I been seeing that it’s been affecting my job.

1 like
Reply

Thanks for sharing some more detail. It helps knowing that you have a stress-full job.

What I find helps is always trying to isolate issues because once your mind sees them as intertwined, the issues become insurmountable - like looking down a dark tunnel with no light in sight.

So, what is your title?

You mentioned earlier a desire to grow your career - what opportunities exist for you?

Reply

My title is a surgical technologist I’m in Labor and delivery so I’m also an Obstetrics technologist still involves the OR room and hopefully I get to climb up the latter and become a first assist in surgery but there’s still some more schooling involved

1 like
Reply

That's awesome!

Do you enjoy helping people or did the thrill of surgery entice you to this path?

With you off Lamictal, have you scheduled an appointment with your doctor for something else?

Reply

Both I love helping people and being in surgery is just a whole different high/rush/adrenaline pumping that is like no other plus I’m helping others get better or at the current moment helping the safe delivery of their babies. Yes I have an appointment with my doc this Thursday but already had a rapid cycle cause I hadn’t taken my meds in almost 48 hours so last night I took half the dosage and not to long after my doctor had returned my call about abruptly stopping the meds and had advise me to take half the dosage which I already did by the time he called.

Reply

I have always had a fascination with the medical profession - so I am so envious :) Good for you - I am glad you have a fulfilling job. During troubling times always hold onto that. Use it as an anchor - see it as a harbour.

We have now discussed your usage of Lamictal and talking about the other matter in PM's. Is there anything else you want to chat about?

Last tip from me is meditation - have you tried it?

Reply

Hello, I hear it can take awhile to find the right meds and dosage that works for you. I tried a few, but found them to make me worse. I'm not willing to keep trying since I have to pay out of pocket, and they ended up making me so bad I had to take time off work.

What you say about your boyfriend is concerning. If he is not supportive it could be adding to your condition.

I hope you can find a way to let him know that you need his support instead of arguing.

Best wishes for you.

Please keep posting if you need support.

Reply

I woke up this morning fine and all and as I was saying goodbye to my bf I just started to break down and cry I just felt sad 😢 and started to cry for no reason so I know now I can’t be off of meds that was too quick and now I’m scared of how fast I can rapidly have my moods change like that

Reply

You may also like...